Hail, Champaign
- When
- June 25, 4:30 PM CST
- Where
- Champaign County, Champaign
- Measured
- 1 in hail
- Reported by
- METEOROLOGIST(NON NWS)
- Coordinates
- 40.117, -88.250
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 25, 1:25 PM CST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 225 PM CDT SAT JUN 25 2005 .DISCUSSION...LATEST SURFACE ANALYSIS HAD A WEAK FRONTAL BOUNDARY EXTENDING FROM THE EASTERN GREAT LAKES... ACROSS NORTHERN ILLINOIS AND INTO THE CENTRAL PLAINS. A JUICY AIRMASS WAS IN PLACE ACROSS CENTRAL AND SOUTHEAST ILLINOIS TO THE SOUTH OF THIS FRONT. MAIN FORECAST CONCERNS REVOLVE AROUND PRECIPITATION CHANCES UNTIL THIS BOUNDARY FINALLY CLEARS THE REGION LATE NEXT WEEK AND HOW HOT IT WILL BE UNTIL IT DOES SO. 12Z MODELS IN PRETTY GOOD AGREEMENT OVERALL WITH RESPECT TO FEATURES EXPECTED TO IMPACT REGION. THE NAM IS A BIT MORE AGGRESSIVE WITH A WEAK IMPULSE THAT DRIFTS AROUND THE MEAN RIDGE FROM THE SOUTHEAST UNITED STATES...BUT IN ANY CASE THIS FEATURES SHOULD HAVE MINIMAL IMPACT IF ANY ON FORECAST AREA (GENERALLY ONLY SOUTHEAST SECTIONS). GUIDANCE TEMPERATURES GENERALLY CLOSE AND REASONABLE IN DEPICTING THE RATHER STAGNANT AIRMASS EXPECTED INTO NEXT WEEK. SHORT TERM...TONIGHT THROUGH TUESDAY...OVERALL WEATHER CONDITIONS WILL BE STATUS QUO FOR THE NEXT FEW DAYS. WEAK UPPER RIDGING WILL REMAIN IN PLACE...WITH A FAIRLY WELL DEFINED SURFACE BOUNDARY TO OUR NORTH AND WEST. ALSO...AS STATED ABOVE...AN IMPULSE WILL IMPACT EASTERN SECTIONS OF THE REGION SLIGHTLY MONDAY AND TUESDAY. SO...EXPECT ISOLATED STORMS TO DEVELOP WITH AFTERNOON HEATING EACH AFTERNOON. HOWEVER...WITH WITH THE EXCEPTION OF THE IMPULSE IN THE EAST THERE IS NOT ENOUGH OF A FOCUS TO HANG YOUR HAT ON TO CARRY STORMS IN FORECAST AT THIS TIME (CONSIDERING THE OVERALL CHANCES/COVERAGE). OVERNIGHT LOWS AND DAYTIME HIGHS WILL NOT BE APPRECIABLY DIFFERENT THAN THOSE OF TODAY THE THE PAST COUPLE DAYS. LONG TERM...WEDNESDAY THROUGH SATURDAY...MODELS SHARE THE SAME FLAVOR ONCE AGAIN WITH THE PATTERN CHANGE...BUT STILL HAVE A FAIR AMOUNT OF SPREAD WITH THE TIMING OF THIS CHANGE. THE MOST NOTABLE FEATURE IS A STRONG UPPER WAVE THAT WILL FLATTEN THE EASTERN U.S. RIDGE AND PUSH A COLD FRONT THROUGH THE REGION IN THE VICINITY OF THURSDAY. STILL FAVOR A SLOWER SOLUTION FOR THIS FROPA (THURSDAY/THURSDAY NIGHT) GIVEN THE STRENGTH OF THE RIDGE...BUT THERE IS ENOUGH UNCERTAINTY TO NOT HIT THE RAIN CHANCES TOO HARD AT THIS POINT. A SOUTHERN STREAM WAVE MAY ARRIVE BY SATURDAY AND PUSH THE TAIL OF THE FRONT BACK NORTH TOWARD REGION...BUT GIVEN THE DROUGHT PATTERN WE ARE IN WILL LEAVE IT DRY AT THIS TIME. UNSEASONABLY WARM AND HUMID CONDITIONS WILL PERSIST UNTIL LATE WEEK FROPA...WHEN TEMPERATURES WILL RETURN TO MORE NORMAL LEVELS. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. BAK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1102 AM CDT SAT JUN 25 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-261100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1102 AM CDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS ARE EXPECTED TO ERUPT THROUGHOUT THE DAY TODAY, BUT MAINLY THIS AFTERNOON. SOME SMALL HAIL AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE. NO ORGANIZED SEVERE WEATHER ACTIVITY IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY AFTERNOON, MAINLY SOUTH OF I-70, AS A WEAK SHORT WAVE AFFECTS THE AREA. THE BETTER CHANCE OF THUNDERSTORMS WILL BE ON THURSDAY AND THURSDAY EVENING, AS A STRONGER COLD FRONT MOVES QUICKLY ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. HJS
The Lincoln radar (KILX), 92 km away, was scanning. The volume nearest the first event began at 22:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455419.